نوع مقاله : Original Article(s)
1 دانشیار، گروه بیهوشی، دانشکدهی پزشکی، دانشگاه علوم پزشکی اصفهان، اصفهان، ایران
2 دانشیار فارماکوتراپی ، مرکز پژوهشهای توکسیکولوژی بالینی ، دانشگاه علوم پزشکی اصفهان ، اصفهان ، ایران
3 دانشجوی پزشکی، دانشگاه علوم پزشکی اصفهان، اصفهان، ایران
عنوان مقاله [English]
Background: Regarding increasing tramadol toxicity in recent years due to usage of tramadol as a drug for suppression of withdrawal symptoms and high availability of this drug, we did a survey on the frequency of tramadol intoxication symptoms, duration of admission, therapeutic measurements, tramadol dosage, and prognosis of the patients.Methods: We conducted a cross sectional study, in which information of every patient with tramadol toxicity admitted in Noor hospital ward of toxicology (Isfahan, Iran) were gathered and analyzed.Finding: From 184 cases, 141 (76.6%) were men. The mean age of the patients was 24 ± 7 years. Forty percent of patient had positive history of substance abuse. Eighty four cases (45.6%) were with co-ingestion. Thirty four percent of patients had chronic ingestion of tramadol. The most common chief complaint was central nervous system (CNS) depression (57%) followed by seizure (25%), bradypnea (18%), tachycardia (25%), and hypertension (7%). Active charcol (89%), gastric lavage (81%), naloxane (25%), anti convulsants (11%), and intubation and ventilation (5%) were done as therapeutic acts. The most common complication in patients was aspiration pneumonia. Two (1.1%) patients died. There were significant relationships between tramadol dose and seizure (P = 0.036), ataxia (P = 0.002), and outcome (P < 0.001).Conclusion: Tramadol overdose frequently cause CNS depression, respiratory depression, tachycardia, hypertension, and seizure; these symptoms could be from both effects of tramadol either on mu receptor or inhibition of monoamine reuptake.